Cancer Home > Fentora Overdose
If a person takes too much Fentora, the effects can be quite dangerous and may include difficulty breathing, seizures, or even death. Seek medical attention right away if you or someone else may have taken an overdose. Treatment may involve "pumping" the stomach, administering an antidote, and providing supportive care.
Can You Take Too Much Fentora?Fentora® (fentanyl buccal tablets) is a strong prescription narcotic pain medication used "as needed" to treat breakthrough cancer pain (pain that "breaks through" regularly scheduled pain medication). As with most medications, it is possible to take too much. In fact, a Fentora overdose can be very dangerous.
The specific effects of an overdose can vary depending on a number of factors, including the Fentora dosage and whether it was taken with any other medications or substances.
Seek immediate medical attention if you or anyone else may have taken too much Fentora.
- Extreme drowsiness or sedation
- Breathing problems, including slow and shallow breathing
- Hypotension (low blood pressure)
- Slow heartbeat
- Fluid in the lungs
- Feeling faint or dizzy
- Small pupils
- Cold and clammy skin
- Problems thinking, walking, or talking normally
Treatment for a Fentora OverdoseEarly treatment after a Fentora overdose is essential. First, the Fentora tablet should be removed if it is still in the mouth. If the overdose was recent, a healthcare provider may administer activated charcoal or "pump the stomach" to help reduce the amount of the medication that is absorbed into the bloodstream.
A narcotic antidote, such as naloxone (Narcan®), may be administered to counteract the overdose effects. Because the overdose effects will likely last longer than the effects of the antidote, repeated antidote doses may be needed.
Treatment will also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, oxygen treatment and assistance with breathing, such as mechanical ventilation, could be used if breathing problems occur.
It is very important that you seek medical attention immediately if you believe that you may have overdosed on Fentora.